Format

Send to

Choose Destination
See comment in PubMed Commons below
Ocul Immunol Inflamm. 2012 Feb;20(1):44-8. doi: 10.3109/09273948.2011.623212. Epub 2011 Oct 21.

Sarcoid intermediate uveitis following etanercept treatment: a case report and review of the literature.

Abstract

PURPOSE:

To describe a case of sarcoid uveitis subsequent to anti-TNFα therapy and review previously reported cases.

METHODS:

Review of the clinical records of the authors' patient and of the literature using the PubMed database.

RESULTS:

A 30-year-old woman presented with intermediate uveitis with snowballs in both eyes. She was on treatment with etanercept due to psoriatic arthritis. An ultrasound-guided biopsy of a mediastinal adenopathy showed non-necrotizing granulomas compatible with sarcoidosis. The clinical picture resolved after etanercept was withdrawn and treatment with immunosuppressants. In a literature search the authors identified six other cases of sarcoid uveitis induced by anti-TNFα therapy. The types of uveitis were anterior uveitis, posterior uveitis, or panuveitis. Management consisted of withdrawal of anti-TNFα therapy and administration of immunosuppressive agents in 5 cases.

CONCLUSIONS:

Sarcoid uveitis induced by TNFα antagonists is a rare complication. Appropriate management consists of withdrawing the TNFα antagonist and giving immunosuppressants.

PMID:
22017171
DOI:
10.3109/09273948.2011.623212
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Taylor & Francis
    Loading ...
    Support Center